View Full Version : Question....


ADHDKylee
04-12-09, 06:08 PM
I am 15 with combined type ADHD. I started on Concerta, switched to Strattera, then back to Concerta. I hate choking down pills though and a patch like Daytrana would seriously be easier for me.. I will talk to my doctor about it of course, but is Daytrana ok for 15 year olds? I usually take 54-72mg of Concerta, so I'm not so sure if I'd be able to switch also because I don't know how much Daytrana that would equal to

EastCoastRising
05-11-09, 09:40 AM
I would imagine it would be just fine; the only thing you have to remember about the patches though, is changing them/not leaving the old one on, and to not put on extra patches if you don't "feel" the medicine working.

Concerta is "Methylphenidate HCI"
and Daytrana is "Methylphenidate"

I'm not sure what the difference is, but it shouldn't be too severe.

As always though, double check with the doc :P

Featherhead
05-14-09, 03:14 AM
Daytrana is officially for juveniles, but is frequently prescribed for adults. I haven't been on Strattera or Concerta, but found Daytrana to be extremely smooth, with very easy "comedown."

wifeandmom
05-14-09, 11:28 PM
Hi Kylee. My DD used Daytrana when she was your age and really liked it. That was about three years ago when it first came out. At that time, no one realized that after a couple months, your body absorbs the medication more effectively and you may need to lower your dose. Absorption is almost double what it originally was! If you start to feel draggy and drugged, ask your doctor to lower your dose. Absorption can also be higher than expected if you put the patch on irritated skin or the patch gets hot (like while sunbathing). Talk to your doctor about all of that.

It took about three hours for DD to notice the effects of the meds. Eventually we figured out to give her a 10 mg Ritalin first thing in the morning so she could function until the patch kicked in. She often left the patch on more than nine hours. Sometimes she even slept with it on!

StoicNate
05-14-09, 11:49 PM
Daytrana might give you a rash/irritated skin.
You sound like may need a stronger med such as dexedrine/adderall which would cut your dose down a bit, so you wouldn't have to "choke down" many pills.